Article medically reviewed by Dr. Gavin Chan (MBBS, cosmetic physician, liposuctionist)
Templestowe Lower and Berwick Clinics
Dr. Gavin Chan has a background in intensive care, anaesthesia, and emergency medicine. Since 2004, Dr. Chan has provided cosmetic procedures, including anti-wrinkle injections, dermal fillers, liposuction, fat transfer, skin needling, and laser treatments. He is a doctor trainer for various dermal fillers and anti-wrinkle injections.
I’ve visited you guys about two years ago about my acne. My skin was clear ever since then but recently I’ve been developing severe acne on my forehead and chin. I was on yasmin pill for a year and went off it 6 months ago and went back on 3 weeks ago. I want to know what is causing this acne and should I revisit you guys? I am also getting very depressed because of all this.
From what you have stated, it is likely that the Yasmin oral contraceptive pill was controlling your acne well, and ceasing it temporarily caused it to return. Yasmin contains an anti-androgenic medication in it that helps to reduce acne. It may take more than one cycle of Yasmin for your skin to return to its previous clearer state. I would suggest you still come in to see us, as in the meantime, we can prescribe some topical medical grade skin care or possibly some other medications (like an antibiotic) to help you out in the meantime whilst the Yasmin starts to work again. If you are getting scarring or marking on your skin from the acne, it is even more important that you see us soon.